MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23152AL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occurred outside of the usa, in the united kingdom.The uk subsidiary notified teoxane geneva of an adverse event on 09-jul-2024.On (b)(6) 2024, a 59-year-old female patient was injected with a total of 6.2 ml of rha 4 (2.4 ml in the nasolabial folds, 1.6 ml in the oral commissures, 0.6 ml in the chin and 0.8 ml in each side of pre jowl sulcus) with 25g cannula and needle supplied in the box using a fanning technique (with cannula) with injection onto bone.Other products (teosyal puresense rha kiss 0.7 ml was injected on the same day and on (b)(6) 2024 in the lips with needle provided in the box using a multipuncture technique and teosyal puresense redensity 1, 1ml was injected on (b)(6) 2024 in blebs to skin superficially around oral commisure with 4mm needle tsk using multipuncture technique) but no adverse events were reported at these injection sites.The patient had no significant medical history and was not taking any medication at the time of this report.On (b)(6) 2024, about two months after the injection, the patient developed severe oedema, erythema, pain and inflammation in all sites injected with rha 4.The injector considered the event as an infection/cellulitis due to the localized heat, erythema and pain.On the same day, the patient was treated with antihistamine (chlorphenamine 4mg, as needed (prn) for 7 days) and antibiotics (clarithromycin 500mg, twice a day (bd) for 7 days).The oedema improved significantly with the antibiotics.On (b)(6) 2024, the patient was treated with hyaluronidase 1500 iu in 5mls saline.The oedema further reduced.On (b)(6) 2024, the patient was treated again with hyaluronidase 1500 iu in 5mls saline due to oedema still present at pre jowl sulcus and oral commissure.On (b)(6) 2024.The patient received 2 sessions of hyaluronidase and a great improvement of symptoms was observed.The injector felt, judging by the photos, that the patient had far too much filler injected, as her face looked very heavy as though overfilled, and possibly some inappropriate positioning of filler.Thus, this complaint was considered closed.
 
Additional Manufacturer Narrative
According to the information received, this case seems linked to a skin infection.Skin infections such as cellulitis, may manifest as inflammation, pain, skin warmth, oedema and erythema and appear within weeks after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of rha 4.Overcorrections are well-known and documented incidents to hyaluronic acid filler injections.They are directly related to the injection technique and correspond to an excess of the injected product.Their resolution occurs over time through the natural dissolution of hyaluronic acid or by using hyaluronidase to induce dissolution.In addition, the risk of such reactions is mentioned in the instructions for use of rha 4.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key19936362
Report Number3005975625-2024-00453
Device Sequence Number4875801
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public010764017323270423152AL017250430
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Lot Number23152AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale